Alert archive / Nebraska / River Flood Warnings in 2018
River Flood Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jul 29, 2018, 7:30 AM CDT for Hayes County, Nebraska. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 7:30 AM CDT (12:30 UTC)
- Expired
- Jul 30, 2018, 8:46 AM CDT
- In force
- 25 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hayes County, NE
The radar
The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Frenchman Creek at Palisade (PALN1).
- Action stage
- 5.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06834000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
290
WGUS43 KLBF 291230
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
730 AM CDT Sun Jul 29 2018
...The National Weather Service in North Platte has issued a Flood
Warning for the following rivers in Nebraska...
Frenchman Creek near Palisade affecting Hayes County.
.2 to 4 inches of rain fell last night along and upstream of
Frenchman Creek from near Palisade to Imperial. This has prompted
rises on the Frenchman Creek near Palisade affecting Hayes County.
The Frenchman Creek crested near 7.89 ft early this morning and is
expected to continue to fall, dropping below flood stage end of
this morning. Some flooding along agricultural areas along Frenchman
Creek is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
&&
NEC085-301240-
/O.NEW.KLBF.FL.W.0004.180729T1230Z-180730T1240Z/
/PALN1.1.ER.180729T0750Z.180729T0915Z.180729T1240Z.NR/
730 AM CDT Sun Jul 29 2018
The National Weather Service in North Platte has issued a
* Flood Warning for
The Frenchman Creek near Palisade.
* until Monday morning.
* At 6:45 AM Sunday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Forecast...The river will continue to fall and drop below flood
stage by this morning.
* Impact...At 7.0 feet...Flood stage. Agricultural areas along
Frenchman Creek flood.
* Flood history...This crest compares to a previous crest of 7.2 feet
on Oct 29 2000.
&&
LAT...LON 4042 10136 4037 10110 4035 10106 4035 10117
4040 10137
$$
ET3 follow-up statements
272
WGUS83 KLBF 291625
FLSLBF
Flood Statement
National Weather Service North Platte NE
1125 AM CDT Sun Jul 29 2018
...The Flood Warning continues for the following rivers in
Nebraska...
Frenchman Creek near Palisade affecting Hayes County.
.A second wave of flood water is moving down Frenchman Creek causing
the river to rise again. Additional rainfall is expected tonight, but
not enough to cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
Do not let children play near the river during high water.
&&
NEC085-302122-
/O.EXT.KLBF.FL.W.0004.000000T0000Z-180730T2122Z/
/PALN1.1.ER.180729T0750Z.180729T1800Z.180729T2122Z.NR/
1125 AM CDT Sun Jul 29 2018
The Flood Warning continues for
The Frenchman Creek near Palisade.
* until Monday afternoon.
* At 10:45 AM Sunday the stage was 7.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 7.9 feet this afternoon.
The river will fall below flood stage late tonight.
* Impact...At 8.0 feet...Moderate flood stage. Flooding begins between
Wauneta and Palidade. Some areas of Palisade near Kotter Park will
be flooded.
&&
LAT...LON 4042 10136 4037 10110 4035 10106 4035 10117
4040 10137
$$546
WGUS83 KLBF 291939
FLSLBF
Flood Statement
National Weather Service North Platte NE
239 PM CDT Sun Jul 29 2018
...The Flood Warning continues for the following rivers in
Nebraska...
Frenchman Creek near Palisade affecting Hayes County.
.A second wave of flood water has moving down Frenchman Creek causing
the river to rise again. The river is beginning to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
Do not let children play near the river during high water.
&&
NEC085-302110-
/O.EXT.KLBF.FL.W.0004.000000T0000Z-180730T2110Z/
/PALN1.1.ER.180729T0750Z.180729T0915Z.180729T2110Z.NR/
239 PM CDT Sun Jul 29 2018
The Flood Warning continues for
The Frenchman Creek near Palisade.
* until Monday afternoon.
* At 1:45 PM Sunday the stage was 7.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 8.0 feet...Moderate flood stage. Flooding begins between
Wauneta and Palidade. Some areas of Palisade near Kotter Park will
be flooded.
&&
LAT...LON 4042 10136 4037 10110 4035 10106 4035 10117
4040 10137
$$281
WGUS83 KLBF 301346
FLSLBF
Flood Statement
National Weather Service North Platte NE
846 AM CDT Mon Jul 30 2018
...The Flood Warning is cancelled for the following rivers in
Nebraska...
Frenchman Creek near Palisade affecting Hayes County.
.Frenchman Creek has fallen below flood stage and no additional heavy
rain is expected in the river basin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
Do not let children play near the river during high water.
&&
NEC085-301416-
/O.CAN.KLBF.FL.W.0004.000000T0000Z-180730T2110Z/
/PALN1.1.ER.180729T0750Z.180729T0915Z.180729T2132Z.NR/
846 AM CDT Mon Jul 30 2018
The Flood Warning is cancelled for
The Frenchman Creek near Palisade.
* At 7:45 AM Monday the stage was 6.7 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at 4:32 PM Sunday.
* Forecast...The river will continue to fall to 2.9 feet by tomorrow
morning.
* Impact...At 7.0 feet...Flood stage. Agricultural areas along
Frenchman Creek flood.
&&
LAT...LON 4042 10136 4037 10110 4035 10106 4035 10117
4040 10137
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jul 29, 6:23 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 29, 6:23 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 623 AM CDT Sun Jul 29 2018 .SHORT TERM...(Today and tonight) Issued at 316 AM CDT Sun Jul 29 2018 Rain and thunderstorm chances continue into Sunday as a series of upper level troughs move through the region. At this time, the latest SPC outlook has highlighted portions of southwest Nebraska in a slight risk. Across this region, severe storms should be expected in the late afternoon/early evening with large hail and damaging winds as the primary threat. Heavy rain could also be a threat across the central Sandhills on Sunday afternoon. Across this region, a half inch to one inch could be expected. However, because much of this rainfall will fall over the Sandhills, flooding concerns are not anticipated. Plenty of cloud cover and a rain cooled atmosphere will keep temperatures in the low to mid 70s. Rain showers will continue into the overnight period with the chance of severe thunderstorms lasting through at least the evening. Overnight low temperatures will drop into the low to mid 50s. .LONG TERM...(Monday through Saturday) Issued at 316 AM CDT Sun Jul 29 2018 Showers and isolated thunderstorms will slowly diminish on Monday morning. Severe storms are not anticipated for any lingering storms into Monday. Surface high pressure as a result of a strong upper level ridge across the western US will bring drier weather to the region by Monday afternoon. This high will continue to keep storms out of the region through the end of the week. Warm air advection into the region will allow for a gradual warming trend throughout the week. High temperatures will start off in the mid to upper 70s on Monday and will be back into the upper 80s and low 90s by the end of next week and beginning of next weekend. Overnight lows will also gradually warm from the low to mid 50s on Monday night into the mid to upper 60s by Saturday night. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 556 AM CDT Sun Jul 29 2018 Local radar display shows some weak thunderstorms moving southeastward near Chase county, otherwise light returns noted upstream from across the Panhandle into east central WY. Latest satellite and surface obs show low stratus and patchy fog across much of western and north central NEB, except for portions of northwestern NEB, with LIFR-IFR ceilings and largely MVFR visibilities noted. Terminal flight categories should improve to VFR conditions over time by largely early afternoon with low-end VFR ceilings (less than 7 kft) expected. While largely dry conditions are expected to prevail through early afternoon, isolated showers and thunderstorms are possible, mainly across western NEB. Thereafter increasing chances for thunderstorms, especially across western NEB, mid afternoon through evening with chances decreasing then after midnight. Light easterly breezes today will shift and become northerly or light and variable tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...ET
Hazardous weather outlook, Jul 29, 3:54 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 354 AM CDT Sun Jul 29 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-300900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 AM CDT Sun Jul 29 2018 /254 AM MDT Sun Jul 29 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Severe thunderstorms are likely Sunday afternoon and evening. The area of concern for severe weather is generally along and west of line from Valentine to Broken Bow. Primary hazards will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated thunderstorms are expected early Monday. Severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across southwest Nebraska Sunday afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Local storm report, Jul 29, 4:07 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 AM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST CRESCENT LAKE 41.76N 102.44W
07/28/2018 M67 MPH GARDEN NE MESONET
MESONET STATION RESN1, CRESCENT LAKE.
&&Local storm report, Jul 29, 4:17 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
417 AM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 W ASHBY 42.03N 101.95W
07/28/2018 M1.75 INCH GRANT NE PUBLIC
DELAYED REPORT FROM SATURDAY. PREVIOUS 24-HOUR RAIN TOTAL
RECEIVED VIA SOCIAL MEDIA.
&&
JURGENSENLocal storm report, Jul 29, 4:48 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 AM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL CLINTON 42.76N 102.35W
07/27/2018 E2.50 INCH SHERIDAN NE PUBLIC
DELAYED REPORT FROM FRIDAY NIGHT. SOCIAL MEDIA REPORT
WITH PICTURES OF HAIL APPROXIMATED TO BE TENNIS BALL
SIZE. TIME ESTIMATED FROM RADAR.
&&
JURGENSENLocal storm report, Jul 29, 4:50 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 AM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN CLINTON 42.76N 102.35W
07/28/2018 E2.50 INCH SHERIDAN NE PUBLIC
DELAYED REPORT. SAME SOCIAL MEDIA REPORT OF TENNIS BALL
HAIL IN CLINTON ALSO REPORTED HEAVY RAIN TOTAL.
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:13 PM CDT | Special Weather Statement | LBF | Box Butte | 32 min |
| Jul 28, 7:18 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 42 min |
| Jul 28, 7:30 PM CDT | Special Weather Statement | LBF | Cherry | 45 min |
| Jul 28, 7:31 PM CDT | Special Weather Statement | LBF | Brown | 44 min |
| Jul 28, 7:32 PM CDT | Special Weather Statement | LBF | Garfield | 43 min |
| Jul 28, 7:44 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
| Jul 28, 7:52 PM CDT | Special Weather Statement | LBF | Arthur | 38 min |
| Jul 28, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 48 min |
| Jul 28, 8:39 PM CDT | Areal Flood Advisory | LBF | Cherry, Thomas | 2 hr |
| Jul 28, 8:39 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 51 min |
| Jul 28, 8:49 PM CDT | Areal Flood Advisory | LBF | Garfield, Holt | 2 hr |
| Jul 28, 8:59 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| Jul 28, 9:31 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 44 min |
| Jul 28, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 31 min |
| Jul 28, 10:27 PM CDT | Areal Flood Advisory | LBF | Chase, Frontier, Hayes | 3 hr |
| Jul 29, 4:11 PM CDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Jul 29, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 23 min |
Nearby
River Flood Warnings in Nebraska, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.